AF Association

Sotolol nightmare

I was diagnosed 4 years ago with A FIB during a time when I was on a strong antibiotic for a severe leg infection. After an attempt at conversion I was put on sotolol and warfarin. These were added to the metoprolol I was on for Hocum. Lisinopril was added for blood pressure and things went fine to outward appearances. over the next few years I began to loose body hair, lost interest in sex, had decreased energy levels, and increasing confusion. over the last 6 months the doctors tried lots of tests and never came to any conclusions. 3 months ago I started decreasing the sotolol and felt less foggy and slightly more energetic. 4 months ago I was in a fib at the cardiologists office. I quit caffeine and leveled out. last month I saw him again and he said I had an irregular heartbeat but to quit the sotolol altogether. Since I cut down and quit sotolol my hair started filling back in and my energy level is up. I am actually re-roofing my house. I may be a little slow but I'm 61 not 41 or 21. is there anything bad about sotolol that they are not telling us?

8 Replies
oldestnewest

Mmmm, good question, it served me well for about 6 months then it slowly became less and less effective until I was in AF 4 days out of 7. I have seen how it was quietly removed from the NICE guidelines in the UK. No one knows why seemingly. Over here in Japan they simply say "Sotalol is a very unusual drug" which in the Japanese way of understatement means its horrifically shocking. My cardiologist was happy to take me off it.

Reply

Sotalol has been removed from the suggested drugs for AF under the latest NICE guidelines. No reasons given but I know some doctors still use it.

Bob

Reply

Funny you should say that! I, too, was on sotalol, amongst other things, for AF and I found myself getting more sluggish proportionate to increases in the dose when my heart failed to properly respond. Last Monday, with a pacemaker already in place (I got that last March) I had an ablation

Reply

Funny you should say that! I, too, was on sotalol, amongst other things, for AF and I found myself getting more sluggish proportionate to increases in the dose when my heart failed to properly respond. Last Monday, with a pacemaker already in place (I got that last March) I had an ablation

Reply

Funny you should say that! I, too, was on sotalol, amongst other things, for AF and I found myself getting more sluggish proportionate to increases in the dose when my heart failed to properly respond. Last Monday, with a pacemaker already in place (I got that last March) I had an ablation

Reply

Hi, John,

I, too was on Sotalol, then Dygoxin was added, after Amniodorone and Bisoprolol were cast aside in their failure to deal with the AF. After 4 failed cardioversions, last Monday, I had an ablation and have been taken off all drugs except for Warfarin. Although I am experiencing significant shortness of breath when going up an incline or stairs and my fingers are quite shaky (not good for an artisan!), I gather from this site that this is not uncommon and the heart needs time to heal and adjust after what was, after all, quite invasive. \more importantly, I do find my energy level is rising. I observed, before, that as the dosage of sotalol was increased, so did my sluggishness. It is interesting that NICE doesn't approve of it. I, too, wonder why! Anyway, I have now, hopefully, relegated it to my past and maybe my creativity and productivity will continue to increase as the days go by. Good luck to you.

Jos.

Reply

I was taken off Soltolol because they said that it made my heart rest between beats.

Reply

I have been on1 x 125mg digoxin plus 2 x 80mg sotalol, I was on 3 x 80mg but went a little blue! But I have an average HR of 125 BPM but that can drop once I have slept (always broken sleep) to 40/45 but will rise to the average very quickly. This is an improvement on the 150 average but not a lot. I have multi conditions and had many changes in my tablets for my heart conditions. 3 ablations and at least 10 cardioversions plus a cancelled Pace and Ablate with a footnote that they do not think I would survive anything more complex?

When I have mentioned the nice guidelines my GP has said that the EP has not got an alternative for me?

Be Well

Reply

You may also like...